Thyroid UK
90,769 members105,125 posts

I need your support, should I take thyroxine at night?

Hi, I have been taking 100 mcg thyroxine for 6 days & 200 mcg for the 7th day of the week. The additional 100mcg on the 7th day was only for a month. After a month the endo ordered to see only TSH and the result showed TSH of 0.3. So she decreased he dose to 100mcg per week. But I have night sweat, palpitation, hot flush sometimes feeling cold and disturbed sleep. Is the perimenopause to blame? If so is there any remedy to reduce the symptoms? What about taking thyroxine at night? Does that help?

4 Replies
oldestnewest

Can I just clarify that the endo reduced your levothyroxine to 100mcg per WEEK? Or is that a typo and its daily dose?

Some doctors try to treat hypothyroidism by just the TSH result. TSH (Thyroid Stimulating Hormone) is simply the signalling chemical that tells your thyroid to produce more or less thyroid hormones.

It has been shown that treating by just the TSH leads to under medication in hypothyroidism.

Your endo should be looking at your ft3 & ft4 as well. As well as your signs and symtooms for good effective optimising treatment.

I think your symptoms are more likely to do with the treatment of your hypothyroidism rather than another conditon. It probably is due to your body having such a drastic reduction of thyroid medication if you have indeed dropped to only 100mcg of levothyroxine per week.

No doubt your Endo is a diabetic specialist and not a thyroid specialist? So few seem to actually know how to treat hypothyroidism am afraid!!

.

1 like
Reply

Hi, thanks for your immediate reply. The 100mcg is per day.

Reply

What you should do is find a new endo, because this one has no idea what she's doing! Dosing by the TSH is the surest way of keeping the patient sick.

2 likes
Reply

on the timing of levo - I take mine in the evening and symptoms of menopause - mainly hot flushes are quite bad during the night - hate the way my body wakes me up so I get the full benefit :). However, we are all different and it might be worth a try - just remember to leave enough time after taking food - first thing in the morning your stomach will be empty so you need to replicate that as absorption will be reduced and the amount of levo you need will be more if your stomach isn't (as) empty.

Reply

You may also like...